MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-NT
Medical Device Problem Codes Material Separation (1562); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025, that the patient presented with grade 4 degenerative mitral regurgitation (mr) prolapsed posterior leaflet and mitral annular calcification (mac)anterior leaflet calcification (not in grasping zone) for a mitraclip procedure.During the procedure of mitraclip the clip was steered down to the valve but the initial grasp attempt did not adequately reduce mitral regurgitation (mr).Echocardiography (echo) revealed that the anterior leaflet gripper was unable to raise when an attempt was made to raise both the grippers.Further inspection with echo and fluoroscopy confirmed the anterior gripper remained down when the lever was retracted.The clip was retracted into the guide, revealing the gripper line was detached from the gripper.The clip was replaced with another device to complete the procedure.The mr was decreased to grade 3-4 post procedure.There were no adverse patient effects or clinically significant delay.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on 08 may 2025 that the patient presented with grade 4 degenerative mitral regurgitation (mr) prolapsed posterior leaflet and mitral annular calcification (mac)anterior leaflet calcification (not in grasping zone) for a mitraclip procedure.During the procedure of mitraclip (cds0706-nt; 50203a1004), the clip was steered down to the valve but the initial grasp attempt did not adequately reduce mitral regurgitation (mr).Echocardiography (echo) revealed that the anterior leaflet gripper was unable to raise when an attempt was made to raise both the grippers.Further inspection with echo and fluoroscopy confirmed the anterior gripper remained down when the lever was retracted.The clip was retracted into the guide, revealing the gripper line was detached from the gripper.The clip was replaced with another device to complete the procedure.The mr was decreased to grade 3-4 post procedure.There were no adverse patient effects or clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
All available information was investigated, and the reported gripper actuation issues and detached gripper line from suture knot were confirmed via device analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information and the returned device analysis, the reported gripper actuation issue is a cascading event of the reported detached gripper line from the suture knot.The investigation determined the detached gripper line from the suture knot to be related to a potential product quality issue.Abbott will continue to trend the performance of these devices.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22126485
Report Number2135147-2025-02913
Device Sequence Number7292384
Product Code NKM
UDI-Device Identifier05415067037367
UDI-Public(01)05415067037367(17)260202(10)50203A1004
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberCDS0706-NT
Device Catalogue NumberCDS0706-NT
Device Lot Number50203A1004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 MITRACLIPS; STEERABLE GUIDE CATHETER
Patient Age82 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite